Home Cancer Expert Q&A Hub Coping With Treatments & Side Effects

End of radiotherapy

LindsayB22LindsayB22 Posts: 33 ✭✭

Hi all, Another step forward, in that I finished radiotherapy on Thursday and rang the bell. Radiotherapy is a breeze compared to what people have said about chemotherapy, although I got the queasy feelings and tiredness that the side effects bring on. The anti sickness tablets that my oncologist gave me helped a lot. Back to Durham hospital in April then wait for the scan whenever that might be

Comments

  • SunshinedaffSunshinedaff Posts: 1,407 ✭✭✭✭✭

    @LindsayB22

    Hi Lindsay,

    That is marvellous news, brilliant you got to ring that bell! Yes, radiotherapy does seem like a walk in the park after going through chemo. As you say, the tiredness and for me the sore skin was the hardest.

    So now you have a break from treatment until you see the specialist?

    I hope you are able to get some well deserved rest, and you recover well from your treatment.

    Have a good weekend,

    Lou x

  • LindsayB22LindsayB22 Posts: 33 ✭✭

    Hi Lou, Yes, I see the Haematologist at Durham hospital on 9th April and he should give me some indication of when my scan should be. I didn't actually have chemo, but from what some of my fellow patients said about it, I believe I'm one of the lucky ones.

  • SunshinedaffSunshinedaff Posts: 1,407 ✭✭✭✭✭

    @LindsayB22

    Hi Lindsay,

    Not long to wait then, which is good. The waiting in all these things is always the hardest thing.

    Even though you haven't had chemo, radiotherapy still takes a lot out of you. It carries on working in you afterwards too, and recovering from it can take a while. Take it easy.

    Lou x

  • RobertARobertA Posts: 1,272 ✭✭✭✭✭

    @LindsayB22

    Hi Lindsay,

    Great to hear that you got through the radiotherapy without too much trouble. Lou is right though, radiotherapy can leave you very tired for quite a while and you need to be gentle with yourself and not try to do too much too soon.

    Ringing the bell must have been a lovely feeling and I am so pleased for you. You sound so positive and why not - just the scan to come. I have my monthly infusion and blood test on 10th April. I always have a tinge of anxiety waiting for the results, but when they come through, Mary and I celebrate with a night out and sticky toffee pudding.

    Trust you had a lovely day today.

    Rob x

  • LindsayB22LindsayB22 Posts: 33 ✭✭

    Hi Rob,

    The word infusion always brings needles to mind. Why do you have to have infusions if you don't mind me asking? I love sticky toffee pudding, but then again I love a lot of desserts. I do try and stay positive most of the time, but I still get scared for the future, but that's mainly through the night.

    I did have a very good day today, this being Mother's Day, albeit the usual mild queasy feeling and tiredness.

    Take care,

    Lindsay

  • RobertARobertA Posts: 1,272 ✭✭✭✭✭
    edited April 2019

    @LindsayB22

    Hi Lindsay

    Don’t mind you asking at all.

    Yes, my infusions do involve needles - very large ones 💉 Luckily, the infusion is in my backside so I don't see or feel much. Haha 😬

    I have Stage 3 prostate cancer. The cancer has broken through the prostate capsule and and is inoperable so I am on Androgen Deprivation Therapy. Prostate cancer thrives on testosterone which is an androgen, and so my treatment involves the removal of all of the testosterone in my body. The infusions stop the cancer from spreading. 😀

    I am pleased to hear that you had a very good Mother's Day and look forward to hearin* how you get on with haemotologist.

    All the best

    Rob x

  • LindsayB22LindsayB22 Posts: 33 ✭✭

    Hi Rob,

    I'm really glad I joined this online community, as the messages and encouragement takes the edge off very difficult times. You're going through what sounds like an horrendous journey and I hope the treatment is not too painful for you.

    One of the symptoms of lymphoma is excessive sweating during the night, but I'm still getting these sweats, which I thought would decrease after treatment. I'll ask the Haematologist when I see him.

    Take care,

    Lindsay x

  • RobertARobertA Posts: 1,272 ✭✭✭✭✭
    edited April 2019

    @LindsayB22

    Hi Lindsay

    Thank you for your kind and caring message.

    My infusions are not painful and the side effects of the treatment are not too bothersome. I am very fortunate that I am able to enjoy a pretty normal everyday life.

    I agree that it is great to have so many people to chat to and to share our stories with. I love this community and all the people who care and share so much.

    Under the heading ‘Coping with Treatment and Side Effects, there is a section called ‘Discomfort when sleeping, either too hot or too cold’ . @Sunshinedaff Lou, has some great ideas for countering excessive night sweats. Why not have a look. Something like the cooling pad she mentions might help you.

    Rob x

Sign In or Register to comment.